MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M0044500TH0
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: the device was returned for analysis.The device was received in the left curve position.There is a crease in the sheath approximately 64.6cm from the distal tip; it appears the shaft was pinched, all three ring seals are compromised; there is dried body fluid along the edges of all three rings.A tubing protector was received with the device.Electrical test and rf ablation test were performed and the device was found within specifications.No opens or shorts were found.There was no indication that analysis results were affected the decontamination process.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 08-feb-2017.It was reported that the poor temperature control occurred.A blazer® ii xp was selected for use.During procedure, the generator would give a "temp out of range" error as the temperature would only reach 46 degree celsius.The cable was replaced but the same results would occur.The generator was reset; however, still the same issue persisted.The catheter was removed from the patient's body.The procedure was completed with another unspecified blazer catheter.No patient complications were reported.However, device analysis revealed that all three ring seals are compromised as there were dried body fluid along the edges of the rings.

Brand Name
BLAZER® II XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6367919
Report Number2134265-2017-01411
Device Sequence Number16317135
Product Code OAD
UDI-Device Identifier08714729452270
UDI-Public(01)08714729452270(17)20191103(10)19899882
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2019
Device Model NumberM0044500TH0
Device Catalogue Number4500TH
Device Lot Number19899882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2017
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1